# SDR CA150819004

- Difficulty date: August 17, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Aerosp AS355*
- Aircraft time: 405 hours
- Engine: Tmeca ARRIEL1A1
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Guard
- Part number: 130KU02B6AA
- Condition: Faulty
- Location: Engine
- Part time: 276 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

(CAN) UPON STARTING ACFT, HAD COME TO THE POINT WHERE I WAS DOING MY P2 CHECK.  I PUT ENGINE NR 1 IN TRAINING AND RECORDED ENGINE NR 2 TOT.  THEN PUT ON FULL HEAT AND LOOKED FOR A 15 DEGREE RISE ON ENGINE 2.  DID NOT RECEIVE THE RESULTS I EXPECTED SO I DID THE SAME WITH ENGINE NR 2 AND RECORDED NR 1.  AGAIN I DID NOT GET THE RESULTS I WAS EXPECTING SO THIS TIME I WAS DISTRACTED WHEN I PULLED ENGINE NR 1 SWITCH TO TRAINING, MUST HAVE PULLED IT PAST CENTER BECAUSE THIS TIME WITH THE GUARD IN PLACE ENGINE NR 1 SHUT RIGHT OFF.  HOWEVER BECAUSE THE SWITCH IS SITTING IN THE TRAINING MODE, ENGINE NR 1 STARTED AGAIN AFTER IT SPOOLED DOWN ENOUGH TO RESTART THE SEQUENCE.  WAS ABLE TO REPLICATE THIS ON BOTH ENGINE NR 1 AND NR 2 WITH THE GUARD IN PLACE.  WHEN THE SWITCH IS RELEASED, THE SWITCH DEFAULTS TO TRAINING BUT I WAS STILL ABLE TO GO PAST CENTER ENOUGH TO TRIP THE OFF SWITCH MOMENTARILY.  NOTE 1: UPON RETRACING EVENTS WITH PILOT IT WAS NOTED THAT THE 3 POSITION START SWITCH LOCK WORKED IN ALL 3 POSITIONS.  IT WAS ONLY WHEN, IN THE TRAINING MODE WITH HAND ON TOGGLE AND TOGGLE PULLED, OR UNLOCKED WITH SAFETY GUARD IN PLACE, THE TOGGLE MOVES ENOUGH TO SHUT ENGINE DOWN. WITH SWITCH IN TRAINING POSITION, THE TOGGLE LOCKED AND GUARD IN PLACE, THE TOGGLE DOES NOT MOVE ENOUGH TO SHUT ENGINE DOWN.  NOTE 2: DURING TRAINING IT IS NOW A CONCERN THAT THE INSTRUCTOR WHO MAY BE UNAWARE OF THIS DISCREPANCY MIGHT INADVERTENTLY SHUT THE ENGINE DOWN, BY OVER SHOOTING THE TRAINING POSITION.
